| Model Number |
BIO-COMP SWIVELOCK SP, 5.5X24.5MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-2323bcm bio-composite swivelock sp broke during insertion.This was discovered during a procedure on (b)(6)2023.Additional information requested.
Event or Problem Description
Additional information received on 9/17/2024: this was discovered during an rcr procedure.After using the mallet to knock the anchor into the laser line, the anchor started to advance into the bone then the anchor split vertically down the middle.It was then stripped.The entire anchor was able to be pulled out.Nothing was left behind.The case was completed using an ar-2323bcm bio-composite swivelock sp.The bone was normal to soft quality.The surgeon had to use a bigger anchor medial because the bone quality wasn¿t very good.The case only delayed about thirty seconds.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.